Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 110, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 9, 2008, 5:48 PM MDT for Scotts Bluff County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2008, 5:48 PM MDT (23:48 UTC)
- Expired
- Jul 9, 2008, 6:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 132 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:55 PM MDT | HAIL 0.75 | 3 S Scottsbluff, NE | FEW DIME SIZED HAILSTONES ALSO REPORTED...BUT MOST HAIL WAS PEA SIZED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2275 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 092348 SVRCYS NEC157-100030- /O.NEW.KCYS.SV.W.0110.080709T2348Z-080710T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 548 PM MDT WED JUL 9 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF SCOTTSBLUFF... * UNTIL 630 PM MDT * AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCOTTS BLUFF NATIONAL MONUMENT...OR NEAR SCOTTSBLUFF...AND MOVING EAST AT 23 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTTSBLUFF BY 555 PM... SCOTTSBLUFF AIRPORT BY 605 PM... MINATARE BY 610 PM... LAKE MINATARE BY 620 PM... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4199 10341 4179 10336 4175 10376 4187 10379 TIME...MOT...LOC 2348Z 252DEG 20KT 4183 10370 $$ RUBIN
4 follow-up statements
000 WWUS55 KCYS 092354 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 554 PM MDT WED JUL 9 2008 NEC157-100030- /O.CON.KCYS.SV.W.0110.000000T0000Z-080710T0030Z/ SCOTTS BLUFF NE- 554 PM MDT WED JUL 9 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EASTERN SCOTTS BLUFF COUNTY... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GERING...OR NEAR SCOTTSBLUFF...MOVING EAST AT 24 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTTSBLUFF AIRPORT BY 600 PM... MINATARE AND MELBETA BY 610 PM... LAKE MINATARE BY 615 PM... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4177 10370 4187 10375 4199 10341 4179 10336 TIME...MOT...LOC 2354Z 256DEG 21KT 4183 10365 $$ RUBIN
000
WWUS55 KCYS 100008
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
608 PM MDT WED JUL 9 2008
NEC157-100030-
/O.CON.KCYS.SV.W.0110.000000T0000Z-080710T0030Z/
SCOTTS BLUFF NE-
608 PM MDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR NORTHEASTERN SCOTTS BLUFF COUNTY...
AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR MINATARE...OR 6 MILES EAST OF
SCOTTSBLUFF...MOVING EAST AT 24 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE MINATARE BY 615 PM...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4178 10342 4179 10348 4178 10350 4178 10360
4189 10365 4199 10341 4180 10336
TIME...MOT...LOC 0008Z 256DEG 21KT 4184 10353
$$
RUBIN000
WWUS55 KCYS 100020
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
621 PM MDT WED JUL 9 2008
NEC157-100030-
/O.CON.KCYS.SV.W.0110.000000T0000Z-080710T0030Z/
SCOTTS BLUFF NE-
621 PM MDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EAST CENTRAL SCOTTS BLUFF COUNTY...
AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR MINATARE...OR 11 MILES EAST OF
SCOTTSBLUFF...MOVING EAST AT 25 MPH.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4178 10342 4179 10348 4178 10350 4178 10355
4189 10358 4194 10339 4190 10339 4188 10337
4180 10336
TIME...MOT...LOC 0021Z 252DEG 22KT 4187 10343
$$
RUBIN000
WWUS55 KCYS 100029
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
629 PM MDT WED JUL 9 2008
NEC157-100039-
/O.EXP.KCYS.SV.W.0110.000000T0000Z-080710T0030Z/
SCOTTS BLUFF NE-
629 PM MDT WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SCOTTS BLUFF
COUNTY WILL EXPIRE AT 630 PM MDT...
THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4178 10342 4179 10348 4178 10350 4178 10355
4189 10358 4194 10339 4190 10339 4188 10337
4180 10336
TIME...MOT...LOC 0029Z 252DEG 22KT 4188 10337
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:08 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 9, 2:08 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 208 PM MDT WED JUL 9 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY... JUST A FEW CLOUDS OVER THE MTNS EARLY THIS AFTN BUT CONVECTION HAVING A HARDER TIME DUE TO WARMER MID LEVEL TEMPS AND LACK OF ANY SIGNIFICANT BOUNDARIES. STILL...CANT RULE OUT AN ISOLD WEAK STORM OR TWO OVER THE MTNS LATER THIS AFTN INTO EARLY EVENING. REST OF CWA PRETTY CLEAR THOUGH GOOD MOISTURE EXISTS OVER THE PANHANDLE INTO EAST CENTRAL WY. WITH BETTER ENERGY AND DYNAMICS TO THE NORTH CONVECTION HERE ALSO WILL BE HARD TO COME BY SO WILL TRIM POPS A BIT FOR THIS EVENING. WARMEST DAY OF THE WEEK SET FOR THURSDAY AS THERMAL RIDGE MOVES OVER THE REGION AHEAD OF UPPER TROF THAT WILL SWING ACROSS SW CANADA AND LOWER LEVELS DRY OUT SOME BEHIND SFC TROF THAT WILL EDGE INTO THE PANHANDLE...WITH MAXS APPROACHING 100F OVER THE NRN PANHANDLE. UPPER TROF WILL MOVE ACROSS SRN CANADA AND THE NORTHERN PLAINS FRIDAY AND PUSH A COLD FRONT ACROSS THE CWA FRIDAY MORNING BRINGING SOME COOLER TEMPERATURES. REMAINING DRY THROUGH FRIDAY AS MOISTURE REMAINS SOMEWHAT LIMITED AND AIRMASS FAIRLY STABLE BEHIND FRONT. .LONG TERM...FRI NIGHT THRU WED...COOLER AIR REMAINS OVER THE REGION THRU SAT NIGHT AS FAIRLY STG UPPER TROF MOVES ACRS N CNTRL U.S. FRONT WILL BE ON THE DRY SIDE...AND EVEN UPSLOPE LOW LEVEL FLOW WILL REMAIN RATHER DRY COME SAT AND SAT NIGHT. WARMER TEMPS AND SOME MOISTURE STARTS RETURNING ON SUN...BUT HAVE LEFT OUT MENTIONABLE WX FOR SUN AFTN/EVENG. AS UPPER RIDGE BUILDS OVER THE WRN U.S AND STARTS SHIFTING E ON MON AND BEYOND...MID/UPPER LEVEL MSTR FROM THE SW U.S. STARTS SEEPING INTO THE REGION FOR INCREASING CHCS OF LATE DAY TSTMS. MODELS A BIT DIFFERENT ON THE HANDLING OF THE NEXT PAC NW UPPER TROF...BUT EFFECTS AT THIS POINT IN TIME MINIMAL. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THURSDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 9, 10:16 AM MDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1016 AM MDT WED JUL 9 2008 NEZ019>021-054-055-WYZ061>063-065-069-070-101130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-CHEYENNE FOOTHILLS- PINE BLUFFS- 1016 AM MDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE FOR LATE DAY THUNDERSTORMS EXISTS FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059-060-064-066>068-101130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE- LARAMIE RANGE-PLATTE-GOSHEN- 1016 AM MDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE BY LATE THIS AFTERNOON INTO THIS EVENING. NO SEVERE THUNDERSTORMS ARE EXPECTED BUT THE STRONGER STORMS MAY PRODUCE HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE FOR LATE DAY THUNDERSTORMS EXISTS FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 9, 3:58 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT WED JUL 9 2008 WYZ066-069-092315- LARAMIE RANGE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE 358 PM MDT WED JUL 9 2008 A COUPLE OF STRONG THUNDERSTORMS ARE MOVING SLOWLY EAST SOUTHEAST ACROSS NORTHERN LARAMIE COUNTY. THE STORMS WERE LOCATED ABOUT 17 MILES NORTH AND 27 MILES NORTHWEST OF CHEYENNE. THE STORMS SHOULD REMAIN OVER RURAL PARTS OF NORTHERN LARAMIE COUNTY THROUGH 5 PM AND WILL LIKELY PRODUCE HEAVY RAIN...GUSTY WINDS AND MAYBE SOME SMALL HAIL.
Special weather statement, Jul 9, 5:00 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT WED JUL 9 2008 NEZ019-WYZ068-100015- SCOTTS BLUFF-GOSHEN- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...TORRINGTON 500 PM MDT WED JUL 9 2008 ...THUNDERSTORMS MOVING ACROSS SOUTHERN GOSHEN COUNTY... SCATTERED THUNDERSTORMS WILL MOVE EAST AT 15 MPH ACROSS SOUTHERN GOSHEN COUNTY OF WYOMING AND MOVE INTO WESTERN SCOTTS BLUFF COUNTY OF NEBRASKA BY 530 PM. THESE STORMS WILL AFFECT HAWK SPRINGS...THE HAWK SPRINGS RECREATION AREA...YODER...LYMAN AND STEGALL AS WELL AS HIGHWAYS 85 AND 26. THE THUNDERSTORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE HALF INCH...WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING. WHEN THUNDER ROARS...MOVE INDOORS. RUBIN
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.